Skip to content

Drug interactions

Captopril + Empagliflozin-linagliptin

Severity: Moderate

Captopril and Empagliflozin-linagliptin: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

DPP-4 inhibitors such as linagliptin may increase the risk of angioedema in patients taking ACE inhibitors, because both reduce breakdown of peptides involved in angioedema. The absolute risk is low but the event can be serious.

What this interaction means in plain words

Captopril and Empagliflozin-linagliptin can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Captopril belongs to Cardiovascular; Empagliflozin-linagliptin belongs to Endocrine.

Evidence level: Low

Why it happens

Both drug classes inhibit enzymes (ACE and DPP-4) that degrade bradykinin and substance P, so additive peptide accumulation may promote angioedema.

What to do

Counsel the patient to seek urgent care for facial, lip or tongue swelling. Stop the offending drugs if angioedema occurs.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Captopril and Empagliflozin-linagliptin, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Captopril with Empagliflozin-linagliptin?

MediHelp rates the interaction as moderate. Captopril and Empagliflozin-linagliptin can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. DPP-4 inhibitors such as linagliptin may increase the risk of angioedema in patients taking ACE inhibitors, because both reduce breakdown of peptides involved in angioedema. The absolute risk is low but the event can be serious.

How serious is the interaction between Captopril and Empagliflozin-linagliptin?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Counsel the patient to seek urgent care for facial, lip or tongue swelling. Stop the offending drugs if angioedema occurs.

What other medicines interact with Empagliflozin-linagliptin?

MediHelp also lists interactions of Empagliflozin-linagliptin with, for example, Fosphenytoin, Rifampin, Rifapentine. The full list is on the Empagliflozin-linagliptin page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in